Well-known and widely used anticoagulants, including Xarelto and Warfarin, are used to help individuals with serious conditions including stroke and pulmonary embolism thin their blood. Among other less serious side effects, the most concerning is internal bleeding.
When you undergo surgery, you put your trust in the anesthesiologist (or nurse anesthetist) to ensure that you do not feel any pain during the operation. Because this is a very technical area of medicine and requires several years of training, you may believe that if an error occurs, it wouldn't be an obvious one. Unfortunately, a recent study suggests, this is not always the case. The study found something as simple as the design of IV labels can greatly increase the risk of an anesthesia error.
While medical mistakes are nothing new, a recent study reached some alarming conclusions about how doctors and hospital employees respond to them when they occur. Research from Johns Hopkins University School of Medicine found that hospitals only notify affected patients in two percent of cases.